Thunderstorm Wind, Holt
- When
- August 1, 1:15 AM CST
- Where
- Holt County, 9 mi S of Atkinson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.400, -98.967
Several large branches were broken off by the wind.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 31, 12:57 PM CST, 12 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 157 PM CDT SAT JUL 31 2004 ...FORECAST FOCUS WITH BE TEMPERATURES AS HEAT WAVE SETS IN AND SMALL POPS TOMORROW EVENING... .DISCUSSION... THE CAP WEAKENING ACROSS NW ZONES THIS AFTERNOON. WILL PROBABLY ADD ISOLD TSRA ACROSS NRN ZONES AS THE DRYLINE BULGES EAST. SATELLITE ALSO SUGGESTS A WEAK WAVE MOVING THROUGH THE CNTL ROCKIES THIS AFTERNOON. OTHERWISE THE FCST QUICKLY SHIFTS TO THE ONGOING HEATWAVE. THE ETA/AVN CLEARLY INDICATE ONLY ISOLD POPS WILL BE NEEDED AS THE 12C 700MB TEMPERATURE HOLDS SAFELY NORTH AND EAST OF THE FCST AREA. TEMPS FCST IS A HEDGE ON GUIDANCE AS SIGNIFICANT RAINFALL HAS BEEN ACCUMULATED OVER THE LAST 2 MONTHS. NRN ZONES ARE STILL DRY HOWEVER SO TEMPS HAVE BEEN BUMPED UP TOWARD THE ETA 2M VALUES THERE. SRN ZONES TEMPS HAVE BEEN MARKED DOWN AT OR BELOW GUIDANCE UNTIL THE GROUND DRIES OUT. I WOULD BE SURPRISED TO SEE LBF REACH 100F THE NEXT 3 DAYS. MONDAY MIGHT BE THE HOTTEST DAY AS WINDS ARE WESTERLY SFC TO 450MB AND DEEP VERTICAL MIXING IS INDICATED IN THE ETA MODEL SOUNDINGS. WEDS-FRI...GFS SHOWS BACK DOOR FRONT MOVING IN AND THEN AN UPPER LOW SWINGING INTO SRN CANADA SUGGESTING COOLER WEATHER. MAYBE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 849 PM CDT SAT JUL 31 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-011030- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 849 PM CDT SAT JUL 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE TONIGHT MAINLY EAST OF A LINE FROM AINSWORTH IN BROWN COUNTY...TO BRADY IN LINCOLN COUNTY...AND CURTIS IN FRONTIER COUNTY. AN UPPER LEVEL DISTURBANCE TO MOVE EAST WILL CONTINUE TO GENERATE LIFT...BUT LIMITED MOISTURE IN THE LOWER LAYERS ACROSS THE WEST WILL REDUCE STORM DEVELOPMENT POTENTIAL. ALTHOUGH HIGH BASED THUNDERSTORMS THAT DO MOVE ACROSS WILL BE MOVING INTO A MORE FAVORABLE MOISTURE REGIME WHILE MOVING EAST. THUNDERSTORMS THAT DO FORM FOR THE REST OF TONIGHT ARE EXPECTED TO BE HIGH BASED THUNDERSTORMS THAT WILL PRESENT THE POTENTIAL FOR STRONG WIND GUSTS...HOWEVER NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FRONTAL BOUNDARY THAT DROPS SOUTHEAST ON SUNDAY WILL BECOME SEMI STATIONARY...AND SEEMINGLY A PERMANENT FEATURE THROUGH FRIDAY AS IT MOVES SOUTHEAST SLOWLY THROUGH WEDNESDAY...THEN BACKS WEST TO THE HIGH PLAINS. AN UPPER RIDGE BUILDING IN THE WEST WILL BRING A WARMING TREND THAT WILL PUSH DAYTIME TEMPERATURES TOWARD THE CENTURY MARK IN SOME LOCALES...AND ABOVE NORMAL READINGS. ON WEDNESDAY THE BOUNDARY IS EXPECTED TO PUSH SOUTH INTO KANSAS WITH TEMPERATURES TO THEN RETURN TO MORE NORMAL READINGS...IN THE UPPER 80S...WITH A SLIGHT CHANCE FOR THUNDERSTORMS. THURSDAY NIGHT THROUGH FRIDAY THE UPPER RIDGE WILL BUILD EAST AS A STRONG UPPER LEVEL SYSTEM MOVES INLAND ACROSS THE NORTHEAST PACIFIC. FRIDAY THE BOUNDARY ON THE HIGH PLAINS WILL ORGANIZE AND MOVE EAST ACROSS THE OUTLOOK AREA... WITH A SLIGHT CHANCE FOR THUNDERSTORMS IN PORTIONS OF NORTH CENTRAL NEBRASKA. MOISTURE AVAILABILITY WILL BE LIMITED DURING THIS PERIOD AND WITH WARMING TEMPERATURES ALOFT...THE POTENTIAL FOR STORM DEVELOPMENT WILL BE REDUCED WITH NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TLK
The North Platte radar (KLNX), 141 km away, was scanning. The volume nearest the first event began at 07:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several large branches were broken off by the wind.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412943.